our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > General Discussion
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 08-26-2009, 06:51 AM   #1
NewQuestions
 
Join Date: Jan 2009
Posts: 341
New Found Sensitivity--Excessive Exposure to the Sun

After years of SSRI use and subsequent poop out and withdrawal, I am hypersensitive to antidepressants and any supplements that affect neurotransmitters. It now appears I am also hypersensitive to the sun. Within a day of excessive exposure, my withdrawal symptoms--brain fog, confusion, head pressure, depersonalization--become worse for the next 3 or 4 days.

Can anyone relate?
__________________
Drug history: Started Zoloft (200 mg) in 1993, experienced major change in side effects (beginning of poop out) in 2003, cycled through every other antidepressant available for the next 5 years looking for relief but they made me worse; last dose of an SSRI (Effexor) was in November 1997, last dose of an antidepressant (Parnate) was in December 2008 and last dose of a benzo (Ativan) was in February 2009.
NewQuestions is offline   Reply With Quote
Old 08-26-2009, 09:38 AM   #2
paxilgirl
"Stinks of lavender"
 
paxilgirl's Avatar
 
Join Date: Jul 2004
Location: Canada
Posts: 12,471
Re: New Found Sensitivity--Excessive Exposure to the Sun

The sun does not aggravate symptoms. In fact, exposure to the sun is good for you in small doses and it provides a good dose of VitD...needed to keep depression at bay.

Excessive exposure to the sun? How much is excessive?

Heck, if I spent all day in the sun I'd be feeling those exact same things you are experiencing - not for days but for a good day or two at least.
__________________
Paxilgirl

Put on Paxil for situational depression in August 2003. Was also on .5 mg of Clonozapem.
Started on 10mg and increased to 30mg.
Weaned off during the summer of 2004.
Became PAXIL FREE October 4, 2004.
Completely recovered!!!


When you stop learning, you start dying.
paxilgirl is offline   Reply With Quote
Old 08-26-2009, 10:43 AM   #3
GiannaK
 
GiannaK's Avatar
 
Join Date: Jun 2009
Posts: 375
Re: New Found Sensitivity--Excessive Exposure to the Sun

excessive exposure to sun has always made me sick...heat and sunburn is exhausting...

the key is in the word excessive...

otherwise, yeah, paxilgirl is right, the sun is good for you. I have to wear very dark glasses though as well as I am extremely sensitive to the light..

oh...some psych drugs do make one sensitive to burning...then it doesn't take much at all, but SSRIs aren't one of those class of drugs.
__________________
Beyond Meds
http://bipolarblast.wordpress.com

Drug free as of 2/09/10

recovery is slow
GiannaK is offline   Reply With Quote
Old 08-26-2009, 06:30 PM   #4
Songbird
Queen of the appendage vocabulary
 
Songbird's Avatar
 
Join Date: May 2007
Location: New Zealand
Posts: 12,237
Re: New Found Sensitivity--Excessive Exposure to the Sun

What do you mean by excessive exposure? Do you mean you got sun-burnt? Or is it actually exposure to sunlight that you're sensitive to? Sunlight affects the pineal gland, which makes melatonin. I don't know if that would exacerbate w/d symptoms, but I suppose it might be possible.
__________________
Jul 01-Feb 02 Aropax
Feb-Dec 03 Citalopram
Jul 04 Aropax
Jan 07-Feb 08 20mg > 5mg Apr 4.5mg 5mg Jun 10mg Jul 20mg Oct Loxamine Dec 17.5mg 15mg
2009
Jan 12.5mg > Dec 6.3mg
2010 Aug 6.15mg Nov 6 mg
2011 Feb 5.9mg Apr 5.8mg May 5.7mg Jun 5.6mg Sep 5.5mg Nov 5.4mg Dec 5.3mg
2012 19 Feb 5.2mg 14 Oct 5.1mg 6 Dec 5mg
2013 25 Jan 4.9mg 4 Jul 4.8mg 29 Aug 4.7mg 8 Oct 4.6mg 24 Nov 4.5mg 15 Dec 4.4mg
2014 18 Jan 4.3mg 31 Mar 4.2mg 12 May 4.1mg 7 Jun 4.0mg 26 Jul 3.9mg
Songbird is offline   Reply With Quote
Old 08-26-2009, 06:33 PM   #5
GiannaK
 
GiannaK's Avatar
 
Join Date: Jun 2009
Posts: 375
Re: New Found Sensitivity--Excessive Exposure to the Sun

Quote:
Originally Posted by Songbird View Post
What do you mean by excessive exposure? Do you mean you got sun-burnt? Or is it actually exposure to sunlight that you're sensitive to? Sunlight affects the pineal gland, which makes melatonin. I don't know if that would exacerbate w/d symptoms, but I suppose it might be possible.
definition of excessive: Exceeding a normal, usual, reasonable, or proper limit.

I took it to mean that? Excessive by definition means too much...

is that what you meant NewQuestions?
__________________
Beyond Meds
http://bipolarblast.wordpress.com

Drug free as of 2/09/10

recovery is slow
GiannaK is offline   Reply With Quote
Old 08-26-2009, 06:40 PM   #6
Songbird
Queen of the appendage vocabulary
 
Songbird's Avatar
 
Join Date: May 2007
Location: New Zealand
Posts: 12,237
Re: New Found Sensitivity--Excessive Exposure to the Sun

I know that's what the word excessive means, what I meant was, how did he know it was excessive? Because of some symptom (like sunburn) or is there some definition of maximum time allowed in the sun per day?
__________________
Jul 01-Feb 02 Aropax
Feb-Dec 03 Citalopram
Jul 04 Aropax
Jan 07-Feb 08 20mg > 5mg Apr 4.5mg 5mg Jun 10mg Jul 20mg Oct Loxamine Dec 17.5mg 15mg
2009
Jan 12.5mg > Dec 6.3mg
2010 Aug 6.15mg Nov 6 mg
2011 Feb 5.9mg Apr 5.8mg May 5.7mg Jun 5.6mg Sep 5.5mg Nov 5.4mg Dec 5.3mg
2012 19 Feb 5.2mg 14 Oct 5.1mg 6 Dec 5mg
2013 25 Jan 4.9mg 4 Jul 4.8mg 29 Aug 4.7mg 8 Oct 4.6mg 24 Nov 4.5mg 15 Dec 4.4mg
2014 18 Jan 4.3mg 31 Mar 4.2mg 12 May 4.1mg 7 Jun 4.0mg 26 Jul 3.9mg
Songbird is offline   Reply With Quote
Old 08-26-2009, 08:38 PM   #7
guitar77
 
guitar77's Avatar
 
Join Date: Aug 2009
Location: Colorado
Posts: 509
Re: New Found Sensitivity--Excessive Exposure to the Sun

It seemed to me that when I was extremely anxious while on ambien, sunlight really started to hurt. I can't remember what else I had at the time (either benzo or SSRI)--I'd have to look back in my journal.
__________________
guitar77 is offline   Reply With Quote
Old 08-26-2009, 08:42 PM   #8
Jessamine
 
Posts: n/a
Re: New Found Sensitivity--Excessive Exposure to the Sun

Some of these drugs can cause tendency to sunburn, also, which is also an indication that you could be a greater risk of sun damage to eyes. Wear sunglasses outdoors while taking SSRIs.
  Reply With Quote
Old 08-27-2009, 06:32 AM   #9
NewQuestions
 
Join Date: Jan 2009
Posts: 341
Re: New Found Sensitivity--Excessive Exposure to the Sun

I meant excessive exposure to the point where I get burnt. It excaberates my withdrawal symptoms including head pressure and confusion.
__________________
Drug history: Started Zoloft (200 mg) in 1993, experienced major change in side effects (beginning of poop out) in 2003, cycled through every other antidepressant available for the next 5 years looking for relief but they made me worse; last dose of an SSRI (Effexor) was in November 1997, last dose of an antidepressant (Parnate) was in December 2008 and last dose of a benzo (Ativan) was in February 2009.
NewQuestions is offline   Reply With Quote
Old 08-27-2009, 09:32 AM   #10
paxilgirl
"Stinks of lavender"
 
paxilgirl's Avatar
 
Join Date: Jul 2004
Location: Canada
Posts: 12,471
Re: New Found Sensitivity--Excessive Exposure to the Sun

You shouldn't be even in the sun that long, drug or no drug....when I stay out long enough to burn, I feel like crap too.

Wear a good sunscreen, a hat and don't stay out that long. Like others have said here, there are drugs out there that make you extra sensitive to sunlight...

By all means enjoy the sun, but please, don't stay out that long so that your skin gets burned....you are just asking for a whole host of other problems down the road.
__________________
Paxilgirl

Put on Paxil for situational depression in August 2003. Was also on .5 mg of Clonozapem.
Started on 10mg and increased to 30mg.
Weaned off during the summer of 2004.
Became PAXIL FREE October 4, 2004.
Completely recovered!!!


When you stop learning, you start dying.
paxilgirl is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 07:17 PM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.